Alert archive / California / Freeze Watches in 2012
Freeze Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Mar 6, 2012, 3:18 AM PST. It took effect at Mar 7, 2012, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:18 AM PST (11:18 UTC)
- In effect from
- Mar 7, 2012, 12:00 AM PST
- Expired
- Mar 6, 2012, 3:46 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS76 KEKA 061118 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 318 AM PST TUE MAR 6 2012 COLD AIR OVER THE REGION COMBINED WITH MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO AROUND FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING. CAZ001-002-070030- /O.NEW.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/ REDWOOD COAST-MENDOCINO COAST- 318 AM PST TUE MAR 6 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * LOCATIONS: THE COASTAL AREAS OF HUMBOLDT...DEL NORTE...AND MENDOCINO COUNTIES. * IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
550 WWUS76 KEKA 062346 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 346 PM PST TUE MAR 6 2012 COLD AIR OVER THE REGION COMBINED WITH MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO AROUND FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING. CAZ001-070845- /O.UPG.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/ /O.NEW.KEKA.FZ.W.0002.120307T0800Z-120307T1600Z/ REDWOOD COAST- 346 PM PST TUE MAR 6 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * LOCATIONS: THE COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES. * IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. NOW THAT THE GROWING SEASON HAS BEGUN THE NATIONAL WEATHER SERVICE IN EUREKA WILL BEGIN ISSUING FROST ADVISORIES AND FREEZE WARNINGS. && $$ CAZ002-070845- /O.UPG.KEKA.FZ.A.0001.120307T0800Z-120307T1600Z/ /O.NEW.KEKA.FR.Y.0002.120307T0800Z-120307T1600Z/ MENDOCINO COAST- 346 PM PST TUE MAR 6 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: LOWS IN THE LOWER 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * LOCATIONS: THE COASTAL AREAS OF MENDOCINO COUNTIES. * IMPACTS: THE COLD TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NOW THAT THE GROWING SEASON HAS BEGUN THE NATIONAL WEATHER SERVICE IN EUREKA WILL BEGIN ISSUING FROST ADVISORIES AND FREEZE WARNINGS. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Mar 5, 4:09 PM PST, 11 hours 9 minutes earlier.
Area forecast discussion, Mar 5, 4:09 PM PST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 409 PM PST MON MAR 5 2012 .SYNOPSIS... A BRIEF PERIOD OF RAIN THIS EVENING WILL TAPER TO SHOWERS WHICH WILL LINGER INTO TUESDAY. DRY WEATHER AND SUNSHINE WILL RETURN FOR THE REST OF THE WEEK. THE NEXT CHANCE OF RAIN WILL ARRIVE FOR THE WEEKEND. && .SHORT TERM...A COLD FRONT WILL MARCH THROUGH NW CALIFORNIA THIS EVENING. VIS SAT THIS AFTERNOON SHOWS A WELL DEFINED FRONT THAT HAS ALREADY MOVED THROUGH MUCH OF COASTAL OREGON. RAIN IS EXPECTED TO BEGIN IN CRESCENT CITY AND DEL NORTE COUNTY AFTER 3PM. RAIN WILL SPREAD SOUTH OVERNIGHT, BRINGING PRECIP TO MENDOCINO COUNTY AROUND MIDNIGHT. RAIN WILL TURN TO SHOWERS BEHIND THE FRONT AND COLD AIR WILL MIGRATE INTO NW CALIFORNIA. SNOW LEVELS WILL FALL TO 1000 TO 2000 FT AT THIS TIME. HOWEVER, THERE WILL NOT BE HIGH AMOUNTS OF MOISTURE BEHIND THE FRONT FOR SIGNIFICANT SNOW FALL. ACCUMULATIONS WILL GENERALLY BE UNDER A FEW INCHES. THE MORE IMMEDIATE THREAT WILL BE COLD AIR CONVECTION IN THE COASTAL INFLUENCED AREAS. THIS WILL BRING THE THREAT OF SOME SMALL HAIL LATE TONIGHT INTO TUESDAY. A WEAK DISTURBANCE MAY TRY TO KICK OFF SOME SHOWERS TUESDAY AFTERNOON AROUND DEL NORTE COUNTY BUT WITH RISING HEIGHTS AND SUBSIDENCE ALOFT ANY SHOWERS WILL HAVE A TOUGH TIME DEVELOPING. HIGH PRESSURE WILL SQUEEZE UP AGAINST THE AREA BY TUE BRINGING STRONG WINDS TO THE COASTAL AREAS AND ALONG THE RIDGETOPS. SKIES WILL BEGIN TO CLEAR AND WINDS WILL CALM BY WED. LOOK FOR TEMPS TO REMAIN COOL AS THIS COLD AIR POOL SLIDES IN BEHIND THE FRONT. BFG .LONG TERM... HIGH PRESSURE RIDGE WILL EVENTUALLY GIVE WAY TO A DEEPENING LONG WAVE TROUGH AND AN INCREASINGLY WET PATTERN HEADING TOWARD NEXT WEEK. THE NEXT FRONT HAS BEEN ADVERTISED BY BOTH THE EURO AND THE GFS TO ARRIVE SOME TIME IN THE VICINITY OF FRIDAY NIGHT OR SATURDAY. THERE WILL LIKELY BE A LULL THEREAFTER BUT WITH UNCERTAINTY IN TIMING WE KEPT CHC POPS UNTIL THE NEXT SYSTEM IS PROGGED TO ARRIVE AROUND SUNDAY NIGHT OR MONDAY. GIVEN THE LONGWAVE PATTERN BEING ADVERTISED BY THE MODELS WE MAY ACTUALLY SEE SOME SERIOUS RAIN NEXT WEEK. AAD && .AVIATION...LOW CLOUDS HAVE LIFT TO MVFR CIGS ALONG THE COAST AND MAINLY JUST HIGH CLOUDS INLAND WITH THE COLD FRONT APPROACHING THE AREA. GUSTY SOUTH WINDS ARE IN PLACE AT KCEC AND ARE EXPECTED TO SPREAD SOUTH THROUGH THE EVENING AS THE FRONT CROSSES THE AREA. MVFR WITH OCCASIONAL IFR CONDITIONS IN THE HEAVIER SHOWERS. BEHIND THE FRONT LATE TONIGHT OCCASIONAL MVFR CONDITIONS ARE POSSIBLE WITH THE SHOWERS...BUT MAINLY VFR CONDITIONS ARE EXPECTED. TUESDAY AS THE HIGH PRESSURE BUILDS IN NORTH WINDS ARE EXPECTED TO INCREASE MAINLY ALONG THE COAST. NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED SOME GUSTS AS HIGH AS 35 TO 40 MPH. MKK && .MARINE...A COLD APPROACHING THE WATERS IS BRINGING A BRIEF PERIOD OF SOUTHERLY WINDS THIS EVENING. BEHIND THE FRONT LATER TONIGHT WINDS WILL BECOME NORTHERLY. WINDS WILL GRADUALLY INCREASE TO NEAR GALE TO GALE FORCE ON TUESDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE SOUTHERN WATERS. THE NORTHERN INNER WATERS ARE EXPECTED TO STAY SCA CONDITIONS...ALTHOUGH A FEW GALE FORCE GUSTS ARE POSSIBLE NEAR CAPE MENDOCINO. WENT AHEAD AND UPGRADED THE GALE WATCHES TO WARNINGS AS THINGS LOOKED ON TRACK...ALTHOUGH I TWEAKED THE TIMING SLIGHTLY. SEAS WILL MAINLY FOLLOW THE WINDS WITH STEEP SHORT PERIOD WAVES PEAKING AROUND 17 OR 18 FT OVER THE SOUTHERN WATERS. WINDS AND SEAS WILL DIMINISH AS HIGH PRESSURE WEAKENS THURSDAY AND FRIDAY. SATURDAY INTO EARLY NEXT WEEK A SERIES OF SYSTEMS LOOKS TO MOVE ACROSS THE AREA BRINGING PERIODS OF STRONG WINDS. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM PST WEDNESDAY PZZ450. SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM PST TUESDAY PZZ470. GALE WARNING FROM 9 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ470. SMALL CRAFT ADVISORY FROM 2 AM TO 9 AM PST TUESDAY PZZ455. GALE WARNING FROM 9 AM TUESDAY TO 3 AM PST WEDNESDAY PZZ455. GALE WARNING FROM 5 AM TUESDAY TO 9 AM PST WEDNESDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 5, 3:55 AM PST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 355 AM PST MON MAR 5 2012 CAZ002-076-061330- MENDOCINO COAST-MENDOCINO INTERIOR- 355 AM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-061330- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 355 AM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FRONT BRING PRECIPITATION TO THE AREA LATE TODAY AND TONIGHT. SNOW LEVELS WILL START ABOVE PASS LEVELS LATE TODAY AND THEN DROP TO AROUND 2500 TO 3500 FEET LATE TONIGHT. UP TO TWO INCHES OF SNOW IS EXPECTED BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. POST FRONTAL SHOWERS WILL DIMINISH BY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-061330- REDWOOD COAST- 355 AM PST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH SMALL HAIL ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS WITH SMALL HAIL ARE POSSIBLE EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:46 PM PST | Frost Advisory | EKA | 11 hr | |
| Mar 6, 3:46 PM PST | Freeze Warning | EKA | 16 hr |
Nearby
Freeze Watches in California, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.